MAUDE Adverse Event Report: SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER

SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER
Model Number AB35SX060200135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This information was not available from the facility.During inflation, the balloon ruptured below rbp.No patient injury reported, this mdr is being reported per fda request.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.The stellarex device was returned for evaluation.Visual examination found no unusual characteristics of the device.During functional testing, the device was pressurized to 8 atm and a leak was observed on the balloon.Under microscopic inspection, a longitudinal tear was confirmed.Per the ifu, balloon rupture is listed as a potential complication of the peripheral balloon.In addition, (b)(4).
 
Event or Problem Description
From a retrograde femoral approach, the stellarex device was used to treat a severely calcified mid sfa.During inflation at 8 atm, the device burst.No patient injury reported.
 
Additional Manufacturer Narrative
Block h6: added codes 419 (balloon) and 2199 (no health consequences or impact).
 
Additional Manufacturer Narrative
Block h1 (no.Of events (noe) summarized): in the initial report, the xml file shows the summary report and 123 events were included.However, this was inadvertently included due to a system error in the xml file, as it was not visible in the pdf copy.This field should be left blank.

Brand Name
STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON
Common Device Name
DCB PTA CATHETER
Manufacturer (Section D)
SPECTRANETICS
6531 dumbarton circle
fremont CA 94555
Manufacturer (Section G)
SPECTRANETICS
6531 dumbarton circle
fremont CA 94555
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
719377-8986
MDR Report Key11864273
Report Number3009784280-2021-00049
Device Sequence Number3241869
Product Code ONU
UDI-Device Identifier00813132026981
UDI-Public00813132026981
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160049/S004
Number of Events Summarized123
Summary Report (Y/N)Y
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2022
Device Model NumberAB35SX060200135
Device Catalogue NumberAB35SX060200135
Device Lot NumberF8J20F23A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/06/2021
03/09/2022
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/08/2021
03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO: DESTINATION SHEATH/GUIDE SIZE UNK; TERUMO: GLIDEWIRE ADVANTAGE, SIZE UNK
Patient SexUnknown